This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
I read the commentary on the "Management of Hypertension" by Drs Moser and Wood (235:2297, 1976). It seems to me that they disregard some of the natural concern over the side effects of bloodpressure-lowering drugs to the extent that I have discussed with my ophthalmologist the effect of these drugs on glaucoma. We have discussed this at some length.It is my understanding that if the blood pressure is lowered too far, the intraocular pressure will prevent adequate circulation in the optic nerve and cause rather severe atrophy and resulting blindness. If this is true, it seems to me that this is adequate reason to be concerned about the side effects of a blood-pressure-lowering drug. He tells me that many internists either are not aware of this problem or disregard it, and that the result is that there are an appreciable number of patients in whom optic
Brown JQ. Antihypertensive Drugs and Danger to Vision. JAMA. 1977;237(2):118. doi:10.1001/jama.1977.03270290018005
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: